Undiagnosed Symptoms Community
Leg muscles shrinking and weak
About This Community:

This patient support community is for discussions relating to undiagnosed symptoms, breathing difficulties, feeling cold, cough, diarrhea, dizziness, fainting, fever, indigestion, itching, nausea, numbness, pain (chronic), paralysis, rash, sweating, swelling, urination problems, and vomiting.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Leg muscles shrinking and weak

Symptoms began after one month on zocor.  Blood test "normal". Continued on with meds for 3 more months then called Dr.Was told to stop zocor.  Waited about 3 months to see if things improved.  Legs muscles were tightening and legs feeling tired.  Called Dr., blood tests done, "normal" with slight increase in CPK.  Dr is spinning me off without any diagnosis to a rheumatologist in another town.  My suspicions...zocor caused myositis.  Am I the only one who's had this "rare" side effect?  Doubt rheumatologist will help here and the clock is running.  PLEASE HELP!  Is there a doctor in the house?
Related Discussions
4 Comments
Blank
Avatar_f_tn
You have to look at two possibilities here, Myositis, and Myopathy. The symptoms are very similar, but Myositis is autoimmune, and Myopathy is neurological. The rheumatologist should run a full autoimmune panel including SED-rate. This should indicate whether or not you have an autoimmune reaction going on. If not, then hurry up to the Neurologist. In fact, if you think it may take a long time to get the appointment with the Neuro. get the referral now, and make the appt. right away. You can always cancell if you don't need to go. You need to get an EMG. This measures electrical activity in your muscles. You will also need your blood potassium level checked, and may need a muscle biopsy to confirm the diagnosis. hopefully, it will be reversible. Here are some links that iI hope will help. Good luck.

You may have looked at this 1st link already, but read it carefully again.
http://www.zocor.com/simvastatin/zocor/consumer/product_information/ppi/precautions.jsp

This one refers to the muscle wasting as Myopathy, and also has a quick list of all the drugs not to take with Zocor.
http://www.zocor.com/simvastatin/zocor/consumer/product_information/ppi/precautions.jsp

This link, if you look at the last section labeled "Hypersensitivity (Allergic) Reactions" It says that Zocor can cause a reaction that mimics Lupus, which like Myositis, is an autoimmune reaction.
http://www.zocor.com/simvastatin/zocor/consumer/product_information/ppi/side_effects.jsp

This link talks about Myopathy.
http://www.neurologychannel.com/myopathies/
Blank
Avatar_n_tn
Is there a known link between zocor and autoimmune disease?
Blank
Avatar_n_tn
Thank you sooo much for giving me a direction.  I am very scared.
Blank
Avatar_f_tn
It doesn't (as far as I can tell) cause an actual autoimmune disease. It can cause Lupus-like symptoms. Look up "Drug-induced Lupus" for a better understanding of what I mean. The symptoms usually abate over a period of time once the drug is completely out of your system.
Blank
Continue discussion Blank
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Undiagnosed Symptoms Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488_tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543_tn?1371753642
Blank
TMJ/TMJ The Connection Between Teet...
Jan 27 by Hamidreza Nassery , DMD, FICOI, FAGDBlank
Top General Health Answerers
4851940_tn?1385441629
Blank
jemma116
United Kingdom
363281_tn?1353103243
Blank
SassyLassie
Hanmer Springs, New Zealand
1530171_tn?1418143903
Blank
TheLightSeeker
London, ON
1780921_tn?1416842066
Blank
flipper336
Chandler, AZ
1756321_tn?1377771734
Blank
Red_Star
Queensland, Australia
1622896_tn?1426267159
Blank
bobdylan1958
Somewhere ?, United Kingdom